MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP140RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent an unspecified breast surgery with 600cc artoura breast tissue expander experienced right-sided expander deflation postoperatively.As a result, the patient underwent explantation and replacement with an unspecified breast implant on (b)(6) 2021.
 
Additional Manufacturer Narrative
On july 16, 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 3, 2021, device evaluation was completed.Device evaluation summary: that investigation included a review of the manufacturing records for lot-9413922, and a visual evaluation of the device.During the visual evaluation of the tissue expander, the tear was not identified.As a result, leak testing was performed in accordance with mentor procedures, and a tear was identified at the 6 o¿clock position.When evaluated under a microscope, the tear pattern did not reveal parallel striations that are consistent with markings made by a sharp instrument.The results also confirmed that there were no abnormalities with the manufacturing of the tissue expander that would have impacted its performance.Therefore, we were unable to identify the root cause of this tear.Mentor adheres to the highest standards of quality.Our quality assurance process is robust for every product we make and requires that each mentor product undergoes a stringent visual inspection and rigorous testing prior to shipment.In addition, mentor maintains a comprehensive quality assurance system that complies with the food and drug administration's (fda) good manufacturing practice regulations.Prior to shipping, our devices are checked to ensure that they satisfy these standards in accordance with these processes.Potential cause: while deflation is historically the most common complication related to tissue expanders, the rate of deflation with mentor® tissue expanders remains very low.An incident of this nature may be the result of one or more of the following factors: over-inflation of the tissue expander, use of the tissue expander in emerging surgical techniques not identified in the instructions for use (ifu), continuous and sustained stresses to the tissue expander, vigorous body movement (e.G., physical exercise) or excessive manipulation/ trauma in the region of the expander.Mentor is committed to delivering high-quality tissue expanders and an exceptional customer experience.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key12171607
Report Number1645337-2021-07981
Device Sequence Number13826234
Product Code LCJ
UDI-Device Identifier00081317024330
UDI-Public00081317024330
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2024
Device Model NumberSMXP140RH
Device Catalogue NumberSMXP140RH
Device Lot Number9413922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/16/2021
08/03/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/02/2021
08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR